Alert archive / California / Frost Advisories in 2009
Frost Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 14, 2009, 3:01 PM PDT. It took effect at Apr 15, 2009, 12:00 AM PDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2009, 3:01 PM PDT (22:01 UTC)
- In effect from
- Apr 15, 2009, 12:00 AM PDT
- Expired
- Apr 15, 2009, 2:17 AM PDT
- In force
- 2 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 142201 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 301 PM PDT TUE APR 14 2009 CAZ003-076-151115- /O.NEW.KEKA.FZ.W.0005.090415T0700Z-090415T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 301 PM PDT TUE APR 14 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY. COLD AIR MOVING FROM THE NORTH WILL SETTLE OVER THE INTERIOR OF NORTHWEST CALIFORNIA TONIGHT. TEMPERATURES WILL FALL INTO THE UPPER 20S IN THE COLDEST INLAND LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-151115- /O.NEW.KEKA.FR.Y.0013.090415T0700Z-090415T1600Z/ REDWOOD COAST- 301 PM PDT TUE APR 14 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY. AS THE COLD AIR MASS MOVING FROM THE NORTH SETTLES OVER THE AREA TONIGHT TEMPERATURES OVER THE COASTAL PLAIN WILL DIP INTO THE LOWER 30S IN THE COLDEST LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
000 WWUS76 KEKA 150917 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 217 AM PDT WED APR 15 2009 CAZ001-151030- /O.CAN.KEKA.FR.Y.0013.000000T0000Z-090415T1600Z/ REDWOOD COAST- 217 AM PDT WED APR 15 2009 ...FROST ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FROST ADVISORY. NORTHERLY WINDS WILL PREVENT WIDESPREAD TEMPERATURE DROPS TO NEAR FREEZING THIS MORNING. A FEW AREAS SHELTERED FROM THE WIND MAY SEE A BRIEF PERIOD OF NEAR FREEZING TEMPERATURES AROUND SUNRISE. $$ CAZ003-076-151600- /O.CON.KEKA.FZ.W.0005.000000T0000Z-090415T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 217 AM PDT WED APR 15 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... COLD AIR MOVING IN FROM THE NORTH WILL CONTINUE TO SETTLE OVER INTERIOR LOCATIONS OF NORTHWEST CALIFORNIA EARLY THIS MORNING. TEMPERATURES WILL SETTLE IN THE UPPER 20S IN THE COLDEST LOCATIONS BY SUNRISE. TEMPERATURES WILL GRADUALLY WARM UP AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 14, 4:29 AM PDT, 10 hours 32 minutes earlier.
Area forecast discussion, Apr 14, 4:29 AM PDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 429 AM PDT TUE APR 14 2009 .SYNOPSIS...NUMEROUS SHOWERS NORTH OF CAPE MENDOCINO WILL BECOME SCATTERED DURING THE AFTERNOON. TONIGHT COLD TEMPERATURES WILL CONTINUE AS COLD AIR FROM THE NORTH FILTERS ACROSS NORTHERN CALIFORNIA. DRIER WEATHER IS EXPECTED WEDNESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION...RADAR SHOWS NUMEROUS SHOWERS OFF THE COAST AND MOVING TO THE SOUTH. THEY ARE ASSOCIATED WITH A COLD UPPER LEVEL LOW THAT IS CURRENTLY MOVING OVER US. THE SHOWERS ARE MOVING ONSHORE MAINLY TO THE NORTH OF CAPE MENDOCINO. THEY WILL BECOME MORE SCATTERED IN NATURE AS THE DAY PROGRESSES AND THE LOW MOVES FURTHER TO THE SOUTHEAST. TEMPERATURES ARE RUNNING WELL ABOVE WHAT WAS FORECAST DUE TO THE SHOWERS AND BREEZY WINDS. WENT AHEAD AND DROPPED THE FROST ADVISORIES AND FREEZE WARNINGS FOR ALL BUT THE INLAND MENDOCINO ZONE...WHICH HAD TEMPERATURES AS PREDICTED DUE TO LOWER WINDS AND A LACK OF SHOWERS. WITH THE COLD UPPER LEVEL LOW MOVING FURTHER TO THE SOUTHEAST TODAY COLD AIR WILL CONTINUE TO BE FILTERED IN AND ALLOW SNOW LEVELS TO DROP TO AROUND 1200 FT. HOWEVER SNOWFALL AMOUNTS ARE NOT A MAJOR CONCERN BECAUSE THE SHOWERS WILL BECOME MORE SCATTERED AS THE DAY PROGRESSES AND THEY WILL NOT STAY OVER ONE PLACE LONG. SO SNOWFALL AMOUNTS WILL GENERALLY BE UNDER AN INCH TODAY AND UNDER AN INCH TONIGHT. THE BIGGER CONCERN WILL BE THE STRONG PRESSURE GRADIENT THAT WILL DEVELOP BETWEEN SURFACE LOW PRESSURE OVER NEVADA AND HIGH PRESSURE OVER THE EASTERN PACIFIC. SUSTAINED WINDS OF 15 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH ARE EXPECTED ALONG THE COAST. WIND PRONE AREAS INLAND WILL ALSO SEE STRONG WINDS TODAY. TONIGHT WINDS WILL GRADUALLY WEAKEN AS THE PRESSURE GRADIENT WEAKENS. THAT COMBINED WITH COLD AIR IN PLACE FROM THE UPPER LEVEL LOW IN THE VICINITY AND CLEARING SKIES WILL LEAD TO MORE COLD NIGHTTIME TEMPERATURES. AFTER DISCUSSIONS IN THE OFFICE...DECIDED ON HOLDING OFF ISSUING ANY FREEZE WATCHES FOR INLAND LOCATIONS OR FROST ADVISORIES FOR THE COAST. THE REASONS ARE BECAUSE THE FREEZE WARNINGS AND FROST ADVISORIES THAT WERE IN PLACE THIS MORNING DID NOT FARE TOO WELL SO WE FELT IT WAS BEST TO WAIT AND SEE WHAT THE TEMPERATURES AND TODAYS MODEL RUNS DO. ANOTHER REASON WAS TO AVOID CONFUSION TO THE GENERAL PUBLIC BY CANCELING SOME WARNINGS AND ADVISORIES...KEEPING ANOTHER IN EFFECT...AND THEN ISSUING NEW ONES FOR TONIGHT. SO EXPECT THE DAY CREW TO POSSIBLY PUT OUT FREEZE WARNINGS FOR INLAND SECTIONS AND FROST ADVISORIES FOR THE COAST TONIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE WEST COAST ON WEDNESDAY AND STICK AROUND FOR THE REST OF THE WEEK...BRINGING US DRY WEATHER. STROZ && .AVIATION...DESPITE SOME SCATTERED SHOWERS...PREDOMINATELY VFR CONDITIONS CAN BE ANTICIPATED OVER MOST OF NORTHWEST CALIFORNIA THROUGH THE NEXT TAF CYCLE. A VIGOROUS UPPER LEVEL FEATURE WILL CONTINUE TO DRIVE SOUTH ALONG THE NORTH COAST THIS MORNING ACCOMPANIED BY ANOTHER ROUND OF GUSTY NORTHERLY WINDS. GUST MAY REACH 30-35 KT AT KACV AND KCEC THROUGH THE AFTERNOON HOURS. THE STRONG NORTHERLIES WILL ALSO BE OBSERVED OVER THE UKIAH VALLEY WITH KUKI ALSO SEEING GUSTS NEAR 30 KT TODAY. && .MARINE...A VIGOROUS SPRING UPPER LEVEL WEATHER FEATURE IS PROVIDING SHOWERS TO THE COASTAL WATERS THIS MORNING ACCOMPANIED BY GUSTY NORTHERLY WINDS. AS THIS FEATURE MOVES SOUTH OF THE CAPE LATER THIS MORNING THE NORTHERLY WINDS WILL INCREASE RAPIDLY WARRANTING THE CONTINUATION OF A GALE WARNING FOR THE SOUTHERN WATERS AND NEAR GALE FORCE WINDS TO THE NORTHERN WATERS. THESE WINDS WILL PRODUCE ADDITIONAL WIND WAVE/FRESH SWELL OF 10-12 FT. THIS COMBINED WITH A SUBSIDING NW SWELL WILL MAINTAIN VERY HAZARDOUS AND CONFUSED SEAS. WINDS AND SEAS WILL SLOWLY DIMINISH FROM NORTH TO SOUTH LATE TONIGHT AS PRESSURE GRADIENTS RELAX. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR CAZ076. NORTHWEST CALIFORNIA COASTAL WATERS... GALE AND HAZARDOUS SEAS WARNING FOR PZZ455-475 THROUGH 3 AM PDT WED. SCA FOR WINDS AND SEAS FOR PZZ450-470 THROUGH 3 PM PDT WED. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 14, 4:44 AM PDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 444 AM PDT TUE APR 14 2009 CAZ001-002-141245- REDWOOD COAST-MENDOCINO COAST- 444 AM PDT TUE APR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A COLD AIRMASS MOVING OVER NORTHWEST CALIFORNIA WILL ALLOW LOW TEMPERATURES TONIGHT TO FALL INTO THE MID 30S. A FROST ADVISORY WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ003-141245- NORTH COAST INTERIOR- 444 AM PDT TUE APR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A COLD AIRMASS MOVING OVER NORTHWEST CALIFORNIA WILL ALLOW LOW TEMPERATURES TONIGHT TO FALL BELOW FREEZING. A FREEZE WARNING WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:01 PM PDT | Freeze Warning | EKA | 18 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.